MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil had migrated after placement and became entangled with another coil.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery anchor with a max diameter of 4.5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was moderate.It was reported that the 5th coil has been implanted, but when attempting to rewind it, the 4th coil (the coil that caused the defect this time) became stuck in the 5th coil.The microcatheter was removed from the system, so the coil could not be moved distally.It was reported there was migration after placement.The cause of the migration was it became entangled in the 5th coil.Perhaps the ball part of the connection between the coil and delivery wire of the 4th coil (the coil that caused the defect this time) had protruded.The coil was not placed in the intended position as it was removed from the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a headway 17 microcatheter.
 
Event or Problem Description
Additional information received reported the cause of the migration was not determined.No detachment attempts were made.No damage was observed to the pushwire.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #809710354:equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime implant coil was returned for analysis within a shipping box; and within two resealable plastic biohazard pouches.It is likely the other axium prime coil involved in the event is pe 706667448 and will be addressed in that pe.Visual inspection/damage location details: the axium prime implant coil was found stretched and damaged with the polypropylene filament retracted within the implant.The pusher was not returned for analysis.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil migration after deployment¿ and ¿difficult placement/position¿ cannot be confirmed through device analysis and no images/videos were submitted for review.Customer reported that the other axium prime coil became entangled with this returned axium prime implant coil, causing the coil to migrate and not remain in the desired location.The implant likely became stretched/damaged due to the entanglement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19558012
Report Number9612164-2024-02877
Device Sequence Number14665190
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number225549341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/25/2024
08/15/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/17/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown